Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

The Valentiner group as Galois group


Authors: Teresa Crespo and Zbigniew Hajto
Journal: Proc. Amer. Math. Soc. 133 (2005), 51-56
MSC (2000): Primary 12F12; Secondary 11F80, 12H05
Published electronically: August 20, 2004
MathSciNet review: 2085152
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We obtain the complete set of solutions to the Galois embedding problem given by the Valentiner group as a triple cover of the alternating group $A_6$.


References [Enhancements On Off] (What's this?)

  • 1. T. Crespo, Z. Hajto, Finite linear groups as differential Galois groups, Bull. Pol. Acad. Sci. Math. 49 n.4 (2001), 363-375. MR 1872670 (2002k:12016)
  • 2. T. Crespo, Z. Hajto, Recouvrements doubles comme groupes de Galois différentiels, C.R. Acad. Sci. Paris, Série I, 333 (2001), 271-274. MR 1854763 (2002k:12017)
  • 3. T. Crespo, Z. Hajto, Differential Galois realization of double covers, Annales de l'Institut Fourier, 52 (2002), 1017-1025. MR 1926670 (2004e:12006)
  • 4. I.M. Isaacs, Character theory of finite groups, Academic Press, 1976. MR 0460423 (57:417)
  • 5. J-F. Mestre, Extensions $\mathbb Q$-régulières de $\mathbb Q(t)$ de groupe de Galois $6A_6$ et $6A_7$, Israel J. Math. 107 (1998), 333-341. MR 1658587 (99i:12003)
  • 6. G.A. Miller, H.F. Blichfeldt, L.E. Dickson, Theory and applications of finite groups, John Wiley and Sons, Inc., 1916.
  • 7. M.F. Singer, An outline of differential Galois theory, in Computer Algebra and Differential Equations, E. Tournier ed., Academic Press, 1989, pp. 3-57. MR 1038057 (91a:12011)
  • 8. M.F. Singer, M. van der Put, Galois Theory of Linear Differential Equations, Springer Verlag, Berlin, 2003. MR 1960772 (2004c:12010)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 12F12, 11F80, 12H05

Retrieve articles in all journals with MSC (2000): 12F12, 11F80, 12H05


Additional Information

Teresa Crespo
Affiliation: Departament d’Àlgebra i Geometria, Universitat de Barcelona, Gran Via de les Corts Catalanes 585, 08007 Barcelona, Spain
Email: crespo@mat.ub.es

Zbigniew Hajto
Affiliation: Departament d’Àlgebra i Geometria, Universitat de Barcelona, Gran Via de les Corts Catalanes 585, 08007 Barcelona, Spain
Address at time of publication: Zakład Matematyki, Akademia Rolnicza, al. Mickiewicza 24/28, 30-059 Kraków, Poland
Email: rmhajto@cyf-kr.edu.pl

DOI: http://dx.doi.org/10.1090/S0002-9939-04-07539-2
PII: S 0002-9939(04)07539-2
Received by editor(s): June 3, 2003
Received by editor(s) in revised form: October 9, 2003
Published electronically: August 20, 2004
Additional Notes: The first author was supported in part by BFM2000-0794-C02-01, Spanish Ministry of Education
Communicated by: Lance W. Small
Article copyright: © Copyright 2004 American Mathematical Society